MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION SOLUTION ADMINISTRATION SETS; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION SOLUTION ADMINISTRATION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 1C8363
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an extension set 0.22 micron downstream high pressure extended life filter would not flow; further described as ¿the filter becomes empty¿.This issue was identified during a patient infusion.The set was being used to administer dae solution (dextose, amino acid, electrolytes) and running the dae at a low rate of 6.9ml/hr.The set was in use with an anti-reflux valve (non-baxter) connected to a 3-way stopcock (non-baxter).After the nurse first encountered that the filter was empty, the extension set was re-primed again with the 3 way stopcock disconnected and the filter was emptied again after five minutes and the set had to be re-primed a second time.There was no patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Additional information was added to h3, h4 and h6.H10: the actual device was not available; however, a photograph of the sample was provided for evaluation.Visual inspection was performed to the photograph using the naked eye which revealed that the set belongs to the reported product code.Visual inspection did not identify any abnormalities that could have contributed to the reported condition.By the nature of the sample, no additional tests were performed.The reported condition could not be verified by visual inspection of the photograph.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
H10: the actual sample was received for evaluation.Visual inspection was performed using the naked eye did not identify any abnormalities that could have contributed to the reported condition.Functional testing was performed including clear passage and pressure testing; and the device performed according to product specifications.Additional pull test and dimensional test was performed and no issues noted.The reported condition was not verified.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
SOLUTION ADMINISTRATION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key10063430
Report Number1416980-2020-02754
Device Sequence Number17044050
Product Code FPA
UDI-Device Identifier00085412013718
UDI-Public(01)00085412013718
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K153158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1C8363
Device Lot NumberDR19D23045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer06/05/2020
11/04/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date06/15/2020
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DAE SOLUTION (DEXTOSE, AMINO ACID, ELECTROLYTES)